MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 727.13
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that one of forceps broke off and fell into patient's eye and retrieved during the surgery.The surgery was completed after replacing the product with another one.The involved eye and the patient identifier are not available.There was no patient harm.The procedure type was an unknown.
 
Additional Manufacturer Narrative
The investigation is completed.A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A design change was initiated to improve the reliability of the device.The sample received with outer blister and cover foil, but without inner blister.The sample shows macroscopic signs of damage.One arm of the forceps is broken.The sample shows no signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was visually inspected.It was noticed that one arm of the forceps is broken.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determined.The customers complaint is confirmed it cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP ADVANCED DSP TIP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17116563
Report Number3003398873-2023-00065
Device Sequence Number6611670
Product Code HNR
UDI-Device Identifier07612717071339
UDI-Public07612717071339
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number727.13
Device Lot Number153U27
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown